Hydroxychloroquine side-effects

Starburst
Starburst Member Posts: 2,546
edited 23. Feb 2010, 03:51 in Living with Arthritis archive
I've been on hydroxychloroquine for about 2 months or so. It's making me really dizzy and sick. I keep feeling like I'm going to totally black out and I need to grab on to something to keep me steady. However, the morning stiffness and swelling has improved, although there isn't much improvement with pain, mobility and fatigue but you can have everything, can you?! :wink:

Has anyone else experienced the dizziness? I do feel very unwell all the time but I don't know if it's the illness itself or a side-effect. I don't know if I should put up with it because it is helping me or try something else. However, I work with children and I'm terrified I'll faint while holding one of them.

I have an appt with my rheumy at the end of March and it's highly unlikely that I'll be able to see him sooner.

Comments

  • skezier
    skezier Member Posts: 11,333
    edited 30. Nov -1, 00:00
    Hi Sophie,

    I'm sorry you are feeling so bad at the mo. I don't take those but the ones I do take got easier with a bit of time but I think if I were you I would just phone or email the rumo nurse cus it might be best to mention it to them. You take care and I hope it will soon pass. Cris x
  • Starburst
    Starburst Member Posts: 2,546
    edited 30. Nov -1, 00:00
    Thank you for the reply. Although I briefly met the rheumy nurse, she only did my blood pressure and weighed and measured me, she wasn't in my appt. I saw the rheumy consultant. I'm not really sure who to talk to or just persist a bit longer and see if the side effects ease up. But tbh, it seem to be getting worse.
  • skezier
    skezier Member Posts: 11,333
    edited 30. Nov -1, 00:00
    Flower maybe you could talk to your gp? I know the sulfa's side effects are still lurking after months but they have eased off a bit and don't cause the dizziness...... Yep thinking about it I recon maybe you should ask your gp cus its been a while for you now and I am sure they could either change the dose or give you something to counter act it. Most of all they can check its not something else. You take care and I do hope you soon feel a lot better. ((( ))) Cris x
  • jordan7j
    jordan7j Bots Posts: 346
    edited 30. Nov -1, 00:00
    Hi, I have just had my eyes checked so that I can go onto this drug. I have to get my bloods done again on Friday, then start on the meds. I find this worrying as I work with babies too. Especially the dizziness, I get this when I shower too, so worried that it willl be worse. Definitely get it checked, please keep us informed too x
  • page35
    page35 Member Posts: 1,081
    edited 30. Nov -1, 00:00
    Hi I agree with the others get it checked out with GP if you cant see rhumy. i take Hydroxy and havent had this, i also take MTX and get side effects from that, that have improved with time although still do get some unwanted effects.
    do get it checked it may not be the Hydroxy, which ever way best to see doc.
    All the best
  • frogmorton
    frogmorton Member Posts: 27,863
    edited 30. Nov -1, 00:00
    I take Hydroxy and have no dizziness at all :?

    get it checked out is my advice....might not be that :)

    Love

    Toni xx
  • gemmapetken
    gemmapetken Member Posts: 263
    edited 30. Nov -1, 00:00
    i am on it and i have had a dizzy spells, it does subside with time

    Gemma
  • tkachev
    tkachev Member Posts: 8,332
    edited 30. Nov -1, 00:00
    I know that this is a preffered drug to prescribe because it has so few side effects.It cant hurt to visit GP and mention it just to be on the safe side and at least it will put your mind at rest,
    I have been on it for years but dont rate it for pain relief but we are all diferent.

    Take care
    Elizabeth

Who's Online

7
Chris_R
Chris_R
+6 Guests